Alert archive / Wisconsin / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 1, 2024, 4:01 PM CDT for Adams County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2024, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 1, 2024, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, WI
The radar
The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WGUS53 KARX 012101
FFWARX
WIC001-020000-
/O.NEW.KARX.FF.W.0018.240801T2101Z-240802T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
401 PM CDT Thu Aug 1 2024
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Northeastern Adams County in central Wisconsin...
* Until 700 PM CDT.
* At 401 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
County Roads C And G, The Colburn Wildlife Area, County Roads G
And O, County Roads O And W and Highway 21 And County G.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4399 8960 4400 8964 4406 8967 4412 8968
4419 8966 4421 8960 4420 8960 4418 8960
FLASH FLOOD...RADAR INDICATED
$$
JAW2 follow-up statements
164
WGUS73 KARX 012136
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
436 PM CDT Thu Aug 1 2024
WIC001-020000-
/O.CON.KARX.FF.W.0018.000000T0000Z-240802T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams WI-
436 PM CDT Thu Aug 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR NORTHEASTERN ADAMS COUNTY...
At 436 PM CDT, local law enforcement reported thunderstorms
producing heavy rain with Intersection of County Road V and State
Route 21 closed due to flooding. Between 1.5 and 3.5 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
County Roads C And G, The Colburn Wildlife Area, County Roads G
And O, County Roads O And W and Highway 21 And County G.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4399 8960 4400 8964 4406 8967 4412 8968
4419 8966 4421 8960 4420 8960 4418 8960
FLASH FLOOD...OBSERVED
$$
JAW665
WGUS73 KARX 012351
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
651 PM CDT Thu Aug 1 2024
WIC001-020001-
/O.EXP.KARX.FF.W.0018.000000T0000Z-240802T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams WI-
651 PM CDT Thu Aug 1 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
NORTHEASTERN ADAMS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4399 8960 4400 8964 4406 8967 4412 8968
4419 8966 4421 8960 4420 8960 4418 8960
$$
JAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:51 PM CDT, 2 hours 10 minutes earlier. Its key messages:
- Scattered storms will continue into this evening. A few strong to severe storms could occur with localized damaging winds/hail and heavy rain.
- Warmth continues into the weekend before some cooling occurs early next week.
- Periodic shower/storm chances late weekend into early next week.
Area forecast discussion, Aug 1, 1:51 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 151 PM CDT Thu Aug 1 2024 .KEY MESSAGES... - Scattered storms will continue into this evening. A few strong to severe storms could occur with localized damaging winds/hail and heavy rain. - Warmth continues into the weekend before some cooling occurs early next week. - Periodic shower/storm chances late weekend into early next week. && .DISCUSSION... Issued at 152 PM CDT Thu Aug 1 2024 This evening: GOES water vapor imagery showed a well-defined mid-level trough slowing spinning southeastward across the Upper MS Valley this afternoon. Ahead of the wave, a pool of 1000-2000 J/kg of MLCAPE will build this afternon, highest across central/western Wisconsin with minimal capping. Expect a diurnal uptick in showers/storms this afternoon/early evening, most concentrated across Wisconsin. Despite relatively meager deep shear profiles beneath the trough, there may be sufficient instability/updraft intensity to get a few strong to marginally severe storms with hail and locally damaging downburst winds, especially across central Wisconsin. With slower-moving storms and moisture-rick environment (precipitable water values 150% of average and warm cloud depths nearing 3.5 km), localized heavy rain could occur with HREF ensemble max rain amounts exceeding 3", particularly along and east/north of I-94. Isolated flooding could occur in a few areas. Similarly, beneath the upper trough, especially in areas where low-level CAPE/surface convergence/vorticity are maximized, could not completely rule out a funnel/brief tornado, particularly with any stronger, growing updrafts. As the trough slowly slides south and east overnight, showers/storms will diminish, but clouds will be slow to clear, possibly lingering into Friday morning, especially across southwest Wisconsin. Friday-Thursday: As the upper level trough drops southeast towards the Ohio Valley Friday into Saturday, weak ridging will build across the area with mainly dry conditions. With little change in airmass expected, highs likely will reach well into the 80s with some low 90s possible, especially in warmer valley locations. The NBM shows probabilities for 90 degree temps around 50% for some of the Mississippi River valley locations with smaller chances (10-30%) across parts of southwest/central Wisconsin. Beyond Saturday, northwest flow aloft will continue into next week, although there is model spread pertaining to the amplitude of the flow and timing/progression of embedded waves which may help spawn showers/storms. Overall, the strongest signal for storms right now looks to be Monday into Tuesday with a more pronounced shortwave trough and northward push of moisture transport. CSU machine learning probabilities show low chances for severe storms late this weekend into early next week, which appears reasonable given the lower predictability scenario and more seasonable/modest instability forecast. Meanwhile, the low-level baroclinic zone looks to shift gradually south early next week, bringing a cooler airmass southward. The global ensemble suite, however, shows large spread in high temps on Monday, likely due to uncertainty in the placement of the front/baroclinic zone and associated rain/storms. Ultimately, heading through next week, the location of the frontal zone and timing/placement of waves will impact shower/storm chances, but predictability in these details is low at this time. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1251 PM CDT Thu Aug 1 2024 Scattered showers and thunderstorms will continue to develop in Wisconsin and southeast Minnesota during the day. These storms could produce gusty winds and heavy rainfall. Northwest winds are expected through the TAF period. CIGS will remain between 2500ft and 5000ft during the afternoon and evening. Clouds will clear out overnight leaving clear skies for Friday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...JM AVIATION...Cecava
Hazardous weather outlook, Aug 1, 3:43 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 343 AM CDT Thu Aug 1 2024 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 343 AM CDT Thu Aug 1 2024 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms into tonight. A few could be strong this afternoon and evening. An isolated severe storm possible. Wind and hail are the main threats. Localized heavy rain could occur with any storm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Storm chances return for the start of the new week. The risk for organized severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Aug 1, 10:34 AM CDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1034 AM CDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 4 NE Oronoco 44.21N 92.48W
07/31/2024 Wabasha MN Trained Spotter
Multiple large trees 30 to 40 ft high down
along the west side of Zumbro Lake. Time
estimated from radar.
&&
KDSSpecial weather statement, Aug 1, 1:29 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service La Crosse WI
129 PM CDT Thu Aug 1 2024
WIZ017-029-011915-
Taylor WI-Clark WI-
129 PM CDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLARK AND TAYLOR
COUNTIES THROUGH 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout over Owen, or 15 miles
southwest of Medford, moving northeast at 15 mph.
HAZARD...Funnel clouds possible, wind gusts up to 40 mph, and half
inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Medford, Colby, Owen, Rib Lake, Chelsea, Westboro, Longwood,
Stetsonville, Goodrich, Withee, Curtiss, The Mondeaux Flowage,
Atwood, Perkinstown, Highway M And Joe Martin Road, Esadore Lake,
North Twin Lake, County Roads D And N, Wood Lake, and Highway 13 And
County Road M.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4538 9005 4512 9004 4512 9020 4503 9020
4503 9031 4485 9032 4486 9072 4538 9063
TIME...MOT...LOC 1829Z 203DEG 14KT 4497 9054
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CecavaSpecial weather statement, Aug 1, 2:17 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
217 PM CDT Thu Aug 1 2024
WIZ017-012000-
Taylor WI-
217 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN TAYLOR COUNTY THROUGH
300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Owen, or 15 miles west of Medford, moving north
at 20 mph.
HAZARD...Funnel clouds possible, wind gusts up to 40 mph, and nickel
size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Jump River, Gilman, Lublin, Polley, The Mondeaux Flowage,
Perkinstown, Kathryn Lake, Donald, North Twin Lake, The Miller Dam
Flowage, County Roads D And N, Hannibal, Highway 64 And County D D,
and County Roads F And H.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4506 9049 4508 9092 4515 9093 4538 9092
4538 9041
TIME...MOT...LOC 1916Z 182DEG 16KT 4511 9066
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CecavaSpecial weather statement, Aug 1, 3:16 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service La Crosse WI
316 PM CDT Thu Aug 1 2024
WIZ029-012045-
Clark WI-
316 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CLARK COUNTY
THROUGH 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 7 miles southwest of Greenwood, or
12 miles northwest of Neillsville. This thunderstorm was nearly
stationary.
HAZARD...Landspouts, wind gusts up to 50 mph, and up to nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Willard, Hog Corners, Tioga, and Mead Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4478 9065 4464 9067 4466 9080 4479 9077
TIME...MOT...LOC 2015Z 118DEG 0KT 4471 9073
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Aug 1, 3:23 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service La Crosse WI
323 PM CDT Thu Aug 1 2024
WIZ044-012100-
Adams WI-
323 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ADAMS COUNTY
THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Plainfield, or 14 miles northeast of Friendship.
This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Leola Marsh Wildlife Area and The Colburn Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4398 8964 4425 8972 4425 8960 4398 8960
TIME...MOT...LOC 2022Z 242DEG 2KT 4412 8961
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FergusonSpecial weather statement, Aug 1, 3:35 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
335 PM CDT Thu Aug 1 2024
WIZ044-012100-
Adams WI-
335 PM CDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADAMS COUNTY
THROUGH 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Wisconsin Dells. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
K And L Campground and Big Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4364 8976 4376 8973 4377 8965 4377 8960
4364 8960
TIME...MOT...LOC 2035Z 286DEG 4KT 4369 8966
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FergusonThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:29 PM CDT | Special Weather Statement | ARX | Taylor | 46 min |
| Aug 1, 2:17 PM CDT | Special Weather Statement | ARX | Taylor | 43 min |
| Aug 1, 2:58 PM CDT | Flash Flood Warning | ARX | Adams | 3 hr |
| Aug 1, 3:16 PM CDT | Special Weather Statement | ARX | Clark | 29 min |
| Aug 1, 3:20 PM CDT | Flash Flood Warning | ARX | Clark | 2 hr |
| Aug 1, 3:23 PM CDT | Special Weather Statement | ARX | Adams | 37 min |
| Aug 1, 3:35 PM CDT | Special Weather Statement | ARX | Marquette | 25 min |
| Aug 1, 4:10 PM CDT | Flash Flood Warning | ARX | Adams | 3 hr |
| Aug 1, 4:11 PM CDT | Special Weather Statement | ARX | Jackson | 34 min |
| Aug 1, 4:17 PM CDT | Special Weather Statement | ARX | Adams | 28 min |
| Aug 1, 4:41 PM CDT | Special Weather Statement | ARX | Jackson | 34 min |
| Aug 1, 4:44 PM CDT | Flash Flood Warning | ARX | Adams | 2 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.